Alert archive / Missouri / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 30, 2023, 1:31 PM CDT for 22 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 31, 2023, 2:00 PM CDT. It was in force for 8 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2023, 1:31 PM CDT (18:31 UTC)
- In effect from
- Mar 31, 2023, 2:00 PM CDT
- Expired
- Mar 31, 2023, 10:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 25 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:10 PM CDT | NON-TSTM WND GST 49 | 1 W Lamar Heights, MO | MESONET STATION MOA06 LAMAR. |
| Mar 31, 2:20 PM CDT | HAIL 1 | 4 S Lincoln, MO | DISPATCHER REPORTED NICKLE TO QUARTER SIZED HAIL. |
| Mar 31, 2:30 PM CDT | HAIL 1 | 4 S Lincoln, MO | CORRECTS PREVIOUS HAIL REPORT FROM 4 S LINCOLN. DISPATCHER REPORTED NICKLE TO QUARTER SIZED HAIL. |
| Mar 31, 2:41 PM CDT | NON-TSTM WND GST 61 | 1 Ne Airport Drive, MO | ASOS STATION KJLN JOPLIN ASOS. |
| Mar 31, 2:46 PM CDT | NON-TSTM WND GST 49 | 6 Sse Willard, MO | ASOS STATION KSGF SPRINGFIELD ASOS. |
| Mar 31, 3:05 PM CDT | NON-TSTM WND GST 45 | Neosho, MO | MESONET STATION EW4150 NEOSHO. |
| Mar 31, 3:07 PM CDT | NON-TSTM WND DMG | 1 S Joplin, MO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Mar 31, 3:12 PM CDT | NON-TSTM WND GST 69 | 1 W Neosho, MO | NUMEROUS POWER OUTAGES WITH THE WIND. |
| Mar 31, 3:15 PM CDT | HAIL 0.88 | 1 Ne Warsaw, MO | HAIL TO NICKELS IN SIZE WAS REPORTED. |
| Mar 31, 3:15 PM CDT | NON-TSTM WND DMG | 1 E Joplin, MO | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Mar 31, 3:17 PM CDT | NON-TSTM WND GST 71 | 1 Ne Airport Drive, MO | ASOS STATION KJLN JOPLIN ASOS. |
| Mar 31, 3:26 PM CDT | NON-TSTM WND DMG | 4 Sse Chicopee, KS | POWERLINE DOWN AND ASSOCIATED GRASS FIRE AT 400 HWY AND 69 HWY IN CRAWFORD COUNTY. |
| Mar 31, 3:31 PM CDT | NON-TSTM WND DMG | 3 Ese Pumpkin Center, MO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Mar 31, 3:33 PM CDT | NON-TSTM WND DMG | Franklin, KS | E. 3RD STREET IN FRANKLIN, POWERLINE DOWN AND GRASS FIRE. |
| Mar 31, 3:35 PM CDT | NON-TSTM WND GST 55 | 1 Nne Lone Oak, KS | AWOS STATION KPTS PITTSBURG AWOS. |
| Mar 31, 3:41 PM CDT | NON-TSTM WND DMG | 3 S Golden City, MO | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Mar 31, 3:47 PM CDT | NON-TSTM WND GST 67 | 7 Wsw Goodman, MO | |
| Mar 31, 3:48 PM CDT | NON-TSTM WND DMG | Sarcoxie, MO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Mar 31, 4:01 PM CDT | NON-TSTM WND DMG | 1 Wnw Neosho, MO | REPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Mar 31, 4:05 PM CDT | NON-TSTM WND GST 58 | 1 N Pittsburg, KS | DELAYED REPORT: MESONET STATION DVI09067 PITTSBURG. |
| Mar 31, 4:13 PM CDT | NON-TSTM WND GST 55 | 4 Se Camdenton, MO | DELAYED REPORT: MESONET STATION CMMM7 CAMDENTON RAWS. |
| Mar 31, 4:28 PM CDT | NON-TSTM WND GST 59 | 2 Ne El Dorado Springs, MO | DELAYED REPORT: MESONET STATION WKTM7 WAH KON TAH RAWS. |
| Mar 31, 4:28 PM CDT | NON-TSTM WND DMG | 1 Sw Neck City, MO | JASPER CO IS GETTING MULTIPLE REPORTS OF TREES DOWN, POWER LINES AND ELECTRIC POLES,TELEPHONE POLES, ACROSS THE ROADWAYS ACROSS THE COUNTY DUE TO HIGH WINDS FROM ASBURY TO CARTHAGE AREA. |
| Mar 31, 4:35 PM CDT | NON-TSTM WND GST 54 | 3 Wnw Cole Camp, MO | DELAYED REPORT: MESONET STATION FW3737 COLE CAMP. |
| Mar 31, 4:36 PM CDT | NON-TSTM WND GST 54 | 6 Sse Willard, MO | ASOS STATION KSGF SPRINGFIELD ASOS. |
| Mar 31, 4:47 PM CDT | NON-TSTM WND GST 55 | 6 W Shell Knob, MO | DELAYED REPORT: MESONET STATION CRWM7 CASSVILLE RAWS. |
| Mar 31, 4:51 PM CDT | NON-TSTM WND DMG | Monett, MO | REPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Mar 31, 5:02 PM CDT | NON-TSTM WND DMG | 2 S Galloway, MO | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Mar 31, 5:25 PM CDT | NON-TSTM WND GST 58 | 3 Sw Walnut Shade, MO | DELAYED REPORT: MESONET STATION FW9611 BRANSON. |
| Mar 31, 5:55 PM CDT | NON-TSTM WND GST 59 | 2 Ne Lampe, MO | DELAYED REPORT: MESONET STATION FW1021 LAMPE. |
| Mar 31, 5:57 PM CDT | NON-TSTM WND GST 55 | 4 Sw Osage Beach, MO | DELAYED REPORT: MESONET STATION FW5487 OSAGE BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS83 KSGF 301831 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 131 PM CDT Thu Mar 30 2023 ...Critical Fire Weather Conditions Friday Afternoon and Evening... KSZ073-097-101-MOZ066-067-077-078-088-311200- /O.UPG.KSGF.FW.A.0001.230331T1800Z-230401T0200Z/ /O.NEW.KSGF.FW.W.0002.230331T1900Z-230401T0300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- 131 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM CDT FRIDAY FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 097, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM CDT Friday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest winds of 30-40 mph with gusts of 50-60 mph. * HUMIDITY...18-28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ055-056-068-069-079>081-089>091-093>095-101>103-311200- /O.NEW.KSGF.FW.W.0002.230331T1900Z-230401T0300Z/ Benton-Morgan-Hickory-Camden-Polk-Dallas-Laclede-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 131 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM CDT FRIDAY FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 068, 069, 079, 080, 081, 089, 090, 091, 093, 094, 095, 101, 102, AND 103... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 2 PM to 10 PM CDT Friday. * AFFECTED AREA...In Missouri...Fire weather zones 055, 056, 068, 069, 079, 080, 081, 089, 090, 091, 093, 094, 095, 101, 102, and 103. * WIND...West to southwest winds of 25-35 mph with gusts of 45-55 mph. * HUMIDITY...18-28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
3 follow-up statements
805 WWUS83 KSGF 310801 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 301 AM CDT Fri Mar 31 2023 ...Critical Fire Weather Conditions this Afternoon and Evening... MOZ104-010300- /O.EXA.KSGF.FW.W.0002.230331T1900Z-230401T0300Z/ Taney- 301 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WIND AND LOW HUMIDITY FOR SOUTHEAST AND SOUTHWEST MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning for strong wind and low humidity, which is in effect from 2 PM this afternoon to 10 PM CDT this evening. * AFFECTED AREA...In Missouri, Fire Weather Zone 104. * WINDS...Southwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 28 percent. * WIND...West to southwest winds of 25-35 mph with gusts of 45- 55 mph. * HUMIDITY...18-28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>103- 010300- /O.CON.KSGF.FW.W.0002.230331T1900Z-230401T0300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- 301 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WIND AND LOW HUMIDITY FOR SOUTHEAST AND SOUTHWEST MISSOURI... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101. In Missouri...Fire weather zones 055, 056, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 101, 102, and 103. * WIND...West to southwest winds of 30-40 mph with gusts of 50- 60 mph. * HUMIDITY...18-28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
931 WWUS83 KSGF 311858 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 158 PM CDT Fri Mar 31 2023 ...Critical Fire Weather Conditions this Afternoon and Evening... KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>104- 010300- /O.CON.KSGF.FW.W.0002.230331T1900Z-230401T0300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone-Taney- 158 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WIND AND LOW HUMIDITY FOR SOUTHEAST AND SOUTHWEST MISSOURI... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101. In Missouri...Fire weather zones 055, 056, 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 101, 102, and 103. * WIND...West to southwest winds of 30-40 mph with gusts of 45- 60 mph. * HUMIDITY...15-25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Schaumann
860 WWUS83 KSGF 010257 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 957 PM CDT Fri Mar 31 2023 KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>104- 010400- /O.EXP.KSGF.FW.W.0002.000000T0000Z-230401T0300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone-Taney- 957 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR FIRE WEATHER ZONES 055, 056, 066, 067, 068, 069, 073, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 097, 101, 101, 102, 103, AND 104... Winds have diminished significantly this evening. The air remains very dry at the surface with humidity levels still in the teens and the 20s and elevated to locally significant fire weather conditions will continue tonight. With the wind significantly diminishing, the red flag warning will be allowed to expire at 10 pm. $$ Lindenberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 30, 12:15 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 30, 12:15 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1215 PM CDT Thu Mar 30 2023
Key Messages:
1. Gusty southerly winds will develop across the area today and
tonight, with the strongest winds Friday. Winds gusts up to 45 to
55 mph will develop across the region on Friday. A Wind Advisory
has been issued for the western portions of the area tonight
through Friday and the eastern portions of the area Friday through
Saturday morning.
2. Scattered thunderstorms will occur at times from late this
afternoon into early Friday morning. A strong storm or two with
small hail and gusty winds will be possible. Additional storms
will develop across the area Friday afternoon and evening. There
is an Enhanced Risk for severe thunderstorms east of Highway 65
Friday. There will also be the potential for localized flooding
on Friday.
3. Critical fire weather conditions due to dry air and strong
winds will develop across portions of southeastern Kansas and
western Missouri Friday afternoon and evening. A Fire Weather
Watch remains in affect.
4. Active weather pattern returns next week, including severe
thunderstorm potential during the middle of next week. Though
there are still questions on timing and track of this system.
.SHORT TERM...(Today and Friday tonight)
Issued at 400 CDT Thu Mar 30 2023
An upper level trough is currently located across California
early this morning. The trough will move east today and into the
central Plains on Friday. Surface low pressure will develop ahead
of the upper level trough and move into the central Plains by this
evening and into Iowa on Friday.
Southerly winds will develop ahead of the system today as warmer
air advects north into the region. Gusty southerly winds will
develop this afternoon with winds increasing into Friday as the
surface low moves east into and across the plains. Wind gusts up
to 30 mph will occur this afternoon with winds increasing this
evening and tonight with wind gusts up to 45 mph. A tighter
pressure gradient and mixing will allow gusts of 45 to 55 mph to
develop across the area on Friday. Gusty winds will continue
across the eastern Ozarks into Saturday morning. A Wind Advisory
has been issued for portions of southeastern Kansas and western
Missouri from tonight into Friday evening, across south central
Missouri Friday afternoon and evening, and across central Missouri
Friday afternoon through Saturday morning.
Scattered showers and elevated storms will develop across the
area from late this afternoon into tonight, as uncapped elevated
instability develops across the area. There will also be lift
ahead of the system within the warm air advection. Deep layer
shear will also increase across the area as the upper level trough
approaches from the west. As a result a few strong storms will be
possible into tonight. Since the storms will not be surface based
the main risk will be hail of pennies to quarters. There could
also be gusty winds will a few storms.
By Friday morning the cap will start to increase across the area
and the scattered storms will move off to the east. As the
surface low moves across Iowa a dry line will move east across the
area. The cap will be strong early Friday morning but will start
to weaken by midday and during the afternoon hours. There may not
be much storm development on the dry line as it first moves into
the area but as the cap starts to weaken storms should start to
develop. The questions will be the coverage, as first it may be
more isolated in scattered in nature but as the storms move east
coverage should increase, which may be east of the area before
the coverage really starts to increase. MLCAPE will likely be
around 1000-1500 J/kg across the area and deep layer shear will
be quite strong. Supercells will likely be the storms that
develop first and storm movement will be very fast to the
northeast. The storms will likely develop into a line as it moves
to the east, but again this will likely be over the eastern
portions of the area and points to the east. The better potential
for storms and coverage will be east of Highway 65 where The
Storm Prediction Center has issued an Enhanced Severe Risk for
Friday. Though the coverage may be lower west of Hwy 65, any
storms that does develop will have the potential to be severe.
Damaging straight line winds are the most likely risk across the
area on Friday. The risk for tornadoes and large hail up to the
size of ping pong balls will mainly be east of highway 65 and on
to the east and southeast of the area. Some localized flooding may
occur over south central Missouri Friday as a result of the
rainfall and wet soil conditions, though widespread flooding is
not expected. The storms again will be moving really fast and will
possibly be east of the area by Friday evening if not quicker.
Temperatures will not cool much behind the dry line but a much
drier air mass will quickly move into the area. Strong gusty winds
will be occurring which will lead to potentially critical fire
weather conditions across at least southeastern Kansas and west
central Missouri. These locations will also most likely see the
least amount of rain with this system. It's quite possible the
risk could expand eastward some especially for areas that don't
see a lot of rain on Friday across the western Ozarks.
.LONG TERM...(Saturday through Wednesday)
Issued at 400 AM CDT Thu Mar 30 2023
A cooler air mass will move into the area on Saturday into Sunday
morning as high warm into the 50s and lows fall into the 30s.
There could be the potential for some frost across the eastern
Ozarks Sunday morning.
An upper level ridge will build over the region late this weekend
into early next week. Highs in the 70s will occur on Sunday then
Highs in the upper 70s to lower 80s will occur on Monday and
Tuesday. The ensembles are in good agreement with the warm
temperatures with little spread.
Another system will then track into the remain Tuesday into
Wednesday bringing additional showers and storms to the region.
There will be the potential for severe weather with this system
across the region. There are still questions on the exact track
and timing with this system but something we will need to keep an
eye on.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1204 PM CDT Thu Mar 30 2023
A strong low pressure system will bring multiple aviation impacts
to southern Missouri from tonight into Friday. First off,
scattered showers and thunderstorms will develop from late this
afternoon into this evening. MVFR and brief IFR conditions can be
expected around storms. Otherwise, MVFR ceilings will develop
across much of southern Missouri outside of storms.
Meanwhile, brisk southerly winds will develop from later this
afternoon into tonight with surface gusts around 30 knots. Low
level wind shear will also develop later this evening and will
persist into early Friday morning.
There will then be the potential for scattered thunderstorms
starting late Friday morning into Friday afternoon around the
vicinity of the Springfield and Branson aerodromes. Probabilities
are in the 30-40% range, so have opted for a PROB30 group.
Surface winds will continue to increase on Friday and will shift
to southwesterly in the afternoon. Gusts of 35-45 knots are
expected.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 1 AM to 7 PM CDT Friday for MOZ066-067-
077>079-088>090-093>095-101>104.
Fire Weather Watch from Friday afternoon through Friday evening
for MOZ066-067-077-078-088.
Wind Advisory from 1 PM Friday to 1 PM CDT Saturday for
MOZ055>058-068>071-080-081.
Wind Advisory from 1 PM Friday to 1 AM CDT Saturday for MOZ082-
083-091-092-096>098-105-106.
KS...Wind Advisory from 1 AM to 7 PM CDT Friday for KSZ073-097-101.
Fire Weather Watch from Friday afternoon through Friday evening
for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...SchaumannHazardous weather outlook, Mar 30, 2:57 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 257 AM CDT Thu Mar 30 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 257 AM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated non thunderstorm wind risk. DISCUSSION... Gusty southerly winds will develop this afternoon with winds increasing tonight into Friday. Winds gusts up to 30 mph will occur this afternoon with wind gusts up to 40 to 45 mph this evening and tonight. Scattered thunderstorms will develop at times from late this afternoon through the overnight hours. The overall severe risk is low but a few strong storms with small hail and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms will impact portions of the Missouri Ozarks and possibly southeast Kansas, starting sometime around midday on Friday and moving eastward across the area through the afternoon exiting the area by the early evening hours. Storms will be possible across the entire area but the better potential and coverage will be east of Highway 65 Friday afternoon. Damaging straight line winds are the most likely risk across the area. The risk for tornadoes and large hail up to the size of ping pong balls will mainly be east of highway 65. Some localized flooding may occur over south central Missouri Friday as a result of the rainfall and wet soil conditions, though widespread flooding is not expected. Wind gusts up to 45 to 55 mph will develop across the region on Friday. Gusty winds and dry air Friday afternoon and evening may lead to critical fire danger over southeastern Kansas and portions of western Missouri. Another round of thunderstorms is possible Tuesday into Wednesday next week. Potential exists for strong to severe thunderstorms, but many details remain unclear at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:48 AM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 58 hr |
| Mar 30, 1:53 PM CDT | High Wind Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 29 hr |
| Mar 30, 5:56 PM CDT | Special Weather Statement | SGF | Crawford | 34 min |
Nearby
Red Flag Warnings in Missouri, 2023Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.